| Model Number |
515102 |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that during use with bd phaseal¿ optima protector (p21) foreign matter was discovered.This is the 3rd of 3 occurrences.The following information was provided by the initial reporter, translated from dutch to english: recently there have been 2 reports in a short time that after storing the reconstituted trastuzumab sealed with a phaseal there are small white particles in the solution.These particles appear to be from the phaseal, as the particles are not present immediately after reconstitution, and were not observed until the next preparation (the next day).We stored the reconstituted trastuzumab with a particle in a syringe.
Event or Problem Description
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 23-aug-2023.H.6.Investigation summary: sample and photos received by our quality team for investigation.Upon visual evaluation, white particles inside the vial are observed, the vial cap appears damaged.The protector was visually inspected, no defects or issues observed.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the protector when mated to other components after ten activations.Results are within specification.A device history review was performed for reported lot 2211103, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Four retained samples from the same lot were evaluated, no defects or issues found.Functional tests were performed , no particles were found inside the vial, neither in the membrane of the injector used, nor in the membrane of the protector and the tip of the protector was in correct condition.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information we are not able to identify a definitive root cause at this time.Complaints received for this device and reported issue will continue to be tracked and trended for future occurrence.